Posted by frenchy on July 13, 2001, at 4:20:00
In reply to Re: Uh oh! » frenchy, posted by Cece on July 12, 2001, at 21:50:45
What they are trying to treat me for is bi-polar, rapid cycling.
It's not that i'm being pessimistic... okay, well, yea, I am, but i'm just afraid of meds really. I'm afraid of what they will do to me. You know, if they will make me tremble, or go crazy (I had a bad experience with Neurontin)....
It's just the fear of it.
I was recently hospitalized because I was unstable, and this is where they prescribed the meds. I'm on the Wellbutrin SR 100mg, Depakote 250 in the morning, 500 at night, and Trazadone (don't know if that is spelled right, and don't know the exact dosage at the moment).
I'm just concerned.... and another thing about Depakote... has it been usual for it to cause ringing in the ears? I've been getting awful ringing, and it's really stressing when i'm trying to read and can't concentrate because of the ringing.
> I've been on Depakote (I'm BP II) for about 9 years. It was the first mood stabilizer that I tried. Over the years, as other meds have come along and been added to my mix, I've dropped my Dep down from 1000mg/day to 250mg/day (for awhile, I was only taking 125mg/day)- not enuf to even show on serum levels. But it adds its own particular contribution to my mood stability at this mini-dose.
> I gained weight at the higher dose, negligible at my present dose (I gain weight very easily). My hair stopped falling out as I dropped down (I have thick hair). My stomach is touchy even without meds, so I take Zantac daily and am fine.
> I take at lot of meds, most at very low, even sub-clinical levels. I hate having to bother with all this, but not nearly as much as I hated being alive when deeply depressed. I think that my body is much safer now.
> I also take Milk Thistle capsules, which is protective for the liver, since a lot of meds make the liver work harder.
> You may be someone like me, and others, who need more than one med to get balanced out. Try not to be afraid- I liked Elizabeth's advice-, and hang in there.
> > Wow. I just started Depakote, and I had bad feelings about it from the beginning. I am extremely sensitive to my weight, and this is NOT going to be good. (And i'm VERY protective about my hair, I don't even want to mess around w/ this stuff.... )It's already killing my stomach! I have the worst pains... eugh!
> > I plan to get off of this med ASAP! I wish there was some med that didn't have side effects... oh how nice that would be!
> > I'm extremely worried about this... if anyone knows of a med that actually works but has no side effects, well then, tell me!!!
> > I am also on Wellbutrin Slow Release (100mg)... and i'm wondering if the effects of that will counter act the Depakote. Hmm.
> > I was on Neurontin before, and at first it worked a bit. Then I fell into a deep depression because it was keeping my mood in the dulldroms, and kinda went crazy. Then I stopped it. (And it was hard to loose weight on that stuff....) I'm worried about my poor drug-laiden body!!!!